Alert archive / Pennsylvania / Flash Flood Warnings in 1995

Flash Flood Warning 1, NWS State College, PA

January 15, 1995Huntingdon County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jan 15, 1995, 10:36 PM EST for Huntingdon County, Pennsylvania. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 1995, 10:36 PM EST (03:36 UTC)
Expired
Jan 16, 1995, 2:45 AM EST
In force
4 hr
Issued by
NWS State College, PA
Area
Whole counties

County Huntingdon County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 1995-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 1995-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 160348
FFWCTP
PAC061-160745-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1036 PM EST SUN JAN 15 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL  245 AM EST
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...HUNTINGTON COUNTY
 
AT 1035 PM...HUNTINGDON COUNTY EMA OFFICIALS REPORTED SEVERAL ROAD
CLOSURES DUE TO FLOODING. COVERED BRIDGE ROAD AND INGERT SCHOOL HOUSE
ROAD IN CRUMBWELL TOWNSHIP WERE CLOSED DUE TO FLOODING ON THE BLACK LOG
CREEK. ALSO... MCLURE ROAD AND AUGHWICK MILLS ROAD IN SHIRLEY TOWNSHIP
WERE CLOSED DUE TO FLOODING ALONG AUGHWICK CREEK.
 
AT 1000 PM...THE RIVER GAGE AT SHIRLEYSBURG WAS 8.6 FEET AND WAS STILL
RISING.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED Q`UICKLY.  MOVE TO HIGHER GROUND.
 
JUNG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jan 15, 8:49 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Jan 15, 8:49 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 PM EST SUN JAN 15 1995

SORRY ABOUT THE TARDINESS OF THE AFD...KIND OF CAUGHT UP IN HYDRO
STUFF AND TRYING TO KEEP MY HEAD ABOVE WATER (NO PUN INTENDED).
IT LOOKS LIKE PREVIOUS TALKS/ADMS FROM THE FORECAST OFFICES
INDICATE OUR THINKING IS PRETTY MUCH IN LINE AND THERE'S NOT MUCH
FOR ME TO ADD.

CURRENT RADAR KIND OF SPELLS IT ALL FOR THE OVERNIGHT FORECAST
UPDATE.  DRY AIR WORKED IN QUICKLY THIS EVENING AND BROUGHT THE
STEADY RAINS TO AN END.  FLOOD WATCHES HAVE BEEN DROPPED FOR
WESTERN PA AND I ASSUME ALL IS STILL ON TRACK TO DROP THE EASTERN
CTP ZONE WATCHES FOR THE NEXT ZONE UPDATE.

PREFER TO KEEP A FEW SHOWERS OR DRIZZLE IN THE ZONES...OTHERWISE
DROP ALL THE STEADY RAIN WORDING.  WILL KEEP IT SHORT SINCE I'M
LATE ALREADY.

LAKE SNOW OUTLOOK...

SUN MID   TO  MON 7 AM...N
MON 7 AM  TO  MON 7 PM...N
MON 7 PM  TO  TUE 7 AM...N

JUNG

Nearby

Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.